Epilepsy is a condition that is still not fully understood. We know it is caused by abnormal electrical impulses in the brain but the exact reason for it is still somewhat of a mystery. One of the main symptoms of epilepsy is seizures and they can be quite severe.
Gabapentin, also known as Neurontin, is a drug that is used to help prevent seizures in patients with severe epilepsy and it is also used to treat patients with other conditions that might cause seizures. While it is effective at the job it is intended for, it does come with some side effects. If the side effects do become severe enough then it might be necessary to treat them as a medical emergency.
Gabapentin Side Effect #1: Loss of Coordination
It’s actually quite impressive just how well we are able to coordinate the different muscles in our bodies. Something apparently simple as catching a ball requires a series of constant adjustments without us even having to think about it. It is something that we take for granted, and it can be very noticeable when the ability is affected.
A common symptom among people that take gabapentin is a loss of coordination. This can make even simple tasks such as getting dressed a lot harder than they usually are. It will often be only a mild effect, but can sometimes be severe to the point where the patient struggles to manage without help.
- 1 of 10